Alert archive / New Jersey / Wind Advisories in 2017
Wind Advisory 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this wind advisory at Aug 28, 2017, 3:33 PM EDT for Sussex County, Delaware; Atlantic County, Cape May County, New Jersey. It took effect at Aug 29, 2017, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2017, 3:33 PM EDT (19:33 UTC)
- In effect from
- Aug 29, 2017, 12:00 PM EDT
- Expired
- Aug 30, 2017, 12:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS71 KPHI 281933 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 333 PM EDT Mon Aug 28 2017 DEZ003-004-NJZ023>025-290745- /O.NEW.KPHI.WI.Y.0001.170829T1600Z-170830T0400Z/ Inland Sussex-Delaware Beaches-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- Including the cities of Georgetown, Rehoboth Beach, Cape May Court House, Ocean City, and Atlantic City 333 PM EDT Mon Aug 28 2017 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... The National Weather Service in Mount Holly has issued a Wind Advisory, which is in effect from noon Tuesday to midnight EDT Tuesday night. * WINDS...Northeast 25 to 30 mph with gusts to around 45 mph. * TIMING...Tuesday afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$ JRK
6 follow-up statements
456 WWUS71 KPHI 281935 CCA NPWPHI URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Mount Holly NJ 335 PM EDT Mon Aug 28 2017 DEZ003-004-NJZ023>025-290745- /O.COR.KPHI.WI.Y.0001.170829T1600Z-170830T0400Z/ Inland Sussex-Delaware Beaches-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- Including the cities of Georgetown, Rehoboth Beach, Cape May Court House, Ocean City, and Atlantic City 335 PM EDT Mon Aug 28 2017 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... The National Weather Service in Mount Holly has issued a Wind Advisory, which is in effect from noon Tuesday to midnight EDT Tuesday night. * LOCATION...Southeastern portions of Delaware and New Jersey. * WINDS...Northeast 25 to 30 mph with gusts to around 45 mph. * TIMING...Tuesday afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$ JRK
810 WWUS71 KPHI 290334 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 1134 PM EDT Mon Aug 28 2017 DEZ003-004-NJZ023>025-291600- /O.CON.KPHI.WI.Y.0001.170829T1600Z-170830T0400Z/ Inland Sussex-Delaware Beaches-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- Including the cities of Georgetown, Rehoboth Beach, Cape May Court House, Ocean City, and Atlantic City 1134 PM EDT Mon Aug 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * LOCATION...Southeastern portions of Delaware and New Jersey. * WINDS...Northeast 25 to 30 mph with gusts to around 45 mph. * TIMING...Tuesday afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$
982 WWUS71 KPHI 290804 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 404 AM EDT Tue Aug 29 2017 DEZ003-004-NJZ023>025-292200- /O.CON.KPHI.WI.Y.0001.170829T1600Z-170830T0400Z/ Inland Sussex-Delaware Beaches-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- Including the cities of Georgetown, Rehoboth Beach, Cape May Court House, Ocean City, and Atlantic City 404 AM EDT Tue Aug 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * LOCATION...Southern Delaware and far southeastern New Jersey. * WINDS...East to northeast increasing to 25 to 30 MPH with gusts around 45 MPH. * TIMING...This afternoon and this evening. * IMPACTS...Strong winds may take down trees, tree limbs and utility lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. The strong winds can make driving difficult, especially if you are operating a large vehicle. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$ Iovino
595 WWUS71 KPHI 292006 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 406 PM EDT Tue Aug 29 2017 DEZ003-004-NJZ023>025-300400- /O.CON.KPHI.WI.Y.0001.000000T0000Z-170830T0400Z/ Inland Sussex-Delaware Beaches-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- Including the cities of Georgetown, Rehoboth Beach, Cape May Court House, Ocean City, and Atlantic City 406 PM EDT Tue Aug 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...Coastal areas of southern Delaware and far southern New Jersey. * WINDS...Northeast 20 to 25 mph with gusts 45 to 50 mph. * TIMING...Winds will continue to strengthen late this afternoon. The strongest winds will occur early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, potentially resulting in isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. The strong winds can make driving difficult, especially if you are operating a large vehicle. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$
804 WWUS71 KPHI 300116 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 916 PM EDT Tue Aug 29 2017 DEZ003-NJZ023-300230- /O.CAN.KPHI.WI.Y.0001.000000T0000Z-170830T0400Z/ Inland Sussex-Cape May- Including the cities of Georgetown and Cape May Court House 916 PM EDT Tue Aug 29 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Wind Advisory. Winds have begun to diminish and are not expected to reach advisory criteria for the rest of the night. Therefore, the wind advisory has been cancelled. $$ DEZ004-NJZ024-025-300400- /O.CON.KPHI.WI.Y.0001.000000T0000Z-170830T0400Z/ Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Including the cities of Rehoboth Beach, Ocean City, and Atlantic City 916 PM EDT Tue Aug 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...Coastal areas of southern Delaware and far southern New Jersey. * WINDS...Northeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will begin to diminish around midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that very windy conditions are expected. The strong winds can make driving difficult, especially if you are operating a large vehicle. Use extra caution. Light-weight outdoor objects such as patio furniture and garbage cans should be secured. && $$ CMS
593 WWUS71 KPHI 300354 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 1154 PM EDT Tue Aug 29 2017 DEZ004-NJZ024-025-300500- /O.EXP.KPHI.WI.Y.0001.000000T0000Z-170830T0400Z/ Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Including the cities of Rehoboth Beach, Ocean City, and Atlantic City 1154 PM EDT Tue Aug 29 2017 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... The northerly wind will continue to diminish gradually overnight. As a result, the Wind Advisory will be allowed to expire at midnight. $$ Iovino
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Aug 28, 11:07 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 11:07 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1107 AM EDT Mon Aug 28 2017
.SYNOPSIS...
High pressure across the Northeast will retreat tonight as a
coastal low begins lifting northward along the East Coast. This
low may develop into a tropical cyclone, before lifting to the
northeast and out to sea Tuesday night through Wednesday. A
surface trough is forecast to develop across the Mid Atlantic
region Wednesday night, before a cold front sweeps across the
area Thursday. High pressure then builds in later Friday into
Saturday, before a cold front moves across the area around Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure will remain centered to our north-northeast through
today, and low pressure is off the Georgia and South Carolina
coasts. This will maintain an onshore flow, and this will increase
some today and be breezy especially closer to the coast. We are
expecting another dry day with some high level clouds and cumulus
development. There is enough low-level moisture present, which
is resulting in an area of stratocumulus development across much
of the area late this morning.
The latest update included raising dew points quite a bit for
much of the area currently based on observations. These should
then drop some especially inland with heating later this morning
and afternoon. The winds were increased a bit mainly along the coast
given the onshore flow. The hourly temperatures were increased some
for several areas given a quicker rise thus far this morning. No
other changes were needed at this time.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The center of the high is expected to slide toward Nova Scotia
tonight. The low is forecast to reach southeastern North
Carolina. The onshore flow will continue in our region.
A fair amount of cirrus is anticipated to be overhead this
evening. We are expecting a deck of stratocumulus to move off
the ocean and overspread much of Delaware, New Jersey, eastern
Pennsylvania and northeastern Maryland late tonight.
A mid level short wave trough approaching from the southwest is
expected to arrive late tonight and it may bring rain showers
to northeastern Maryland, Delaware and New Jersey.
Low temperatures are forecast to range from the lower 50s in
the Poconos and far northern New Jersey to the lower and middle
60s on the coastal plain of New Jersey, Delaware and eastern
Maryland.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The first and main concern in the extended forecast is the
coastal low that will continue to gain strength today, and
possibly develop into a tropical storm as it lifts north along
the southeast coast. The good news for our area is the forecast
keeps the center of the low and the track of the system to our
south Tuesday before it passes to our east Tuesday night.
However, we still expect rainfall to lift into our area during
the day Tuesday into Tuesday night on the north side of the
system. Winds will also become gusty across the area, especially
coastal areas of New Jersey, southern Delaware and portions of
Maryland. These area could gust 25-35 mph Tuesday into Tuesday
night. Please monitor the NHC website for the latest track and
forecast information on the potential tropical cyclone.
By Wednesday, the system will be moving to the northeast well
away from our area. Wednesday in fact should be a dry and
seasonable day. By Wednesday night, a surface trough may develop
across the Mid Atlantic region. A weak short wave/vorticity
impulse may move across the southern areas while a piece of
enhanced moisture moves across the area as well. This could help
create a few showers across our southern Delmarva zones
overnight.
A better chance of showers will come on Thursday as a cold
front will approach and move across the area late in the day.
There is some weak instability forecast, so a few isolated
thunderstorms may also develop. The front will move offshore by
Thursday evening, an the remainder of Thursday night is expected
to be dry. Winds may gust 15-20 mph behind the cold front later
Thursday into Thursday night.
High pressure is forecast to move across the area during the
day Friday and remain in place through Saturday. This will
provide dry weather across the area Friday through Saturday.
For Saturday night into Sunday, there is still disagreement
between the GFS and ECMWF. The GFS weakens the remnants of
Harvey across the southern plains as it moves the high pressure
offshore of the east coast to our southeast. The ECMWF moves the
remnants toward our area as it moves the high to our northeast.
If the ECMWF is correct, it would bring some showers to the
area. We'll keep a small chance of showers in the forecast with
this possibility, but the better chance may come Monday with a
cold frontal passage.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of today...VFR overall with a cloud base in the 3000-5000
feet range (some cirrus cloud above). Northeast to east winds
10-18 knots with gusts up to 25 knots (locally east-southeast
for a times). The highest wind speeds especially at KMIV and
KACY.
Tonight...VFR, then a ceiling between 2000-3000 feet develops
after 0600Z Tuesday. Northeast winds mainly 5-10 knots.
OUTLOOK...
Tuesday-Tuesday night...MVFR conditions expected to affect all
TAF sites, some IFR conditions may be possible. Showers likely,
especially the I-95 terminals southward. Gusty east-northeast
wind during the day, then becoming north-northeast overnight.
Wednesday-Wednesday night...Conditions improving to VFR.
Thursday...Generally VFR. Chance of showers during the
afternoon with a cold frontal passage which may temporarily
lower conditions. Winds could gust 15-20 knots behind the front.
Thursday-Friday...VFR conditions expected. Northwest wind could
gust 15-20 knots Friday.
&&
.MARINE...
High pressure to our north and low pressure to our south will
maintain a stiff onshore flow for today and tonight. Sustained
wind speeds will be around 15 to 20 knots with gusts of 25 to 30
knots. A Small Craft Advisory remains in effect for today and
tonight.
Wave heights are forecast to build to 6 to 10 feet on our ocean
waters and 2 to 5 feet on Delaware Bay.
OUTLOOK...
Tuesday-Tuesday night...Gale Warning in effect for the southern
New Jersey coastal waters and Delaware coastal waters. Small
Craft Advisory remains in effect for the northern New Jersey
coastal waters and Delaware Bay due to a passing coastal,
potentially tropical, low pressure system.
Wednesday...Small Craft Advisory winds and waves likely to
continue through the day.
Wednesday night...Winds expected to be below advisory levels,
but seas may remain elevated into the night.
Thursday-Friday...Conditions forecast to remain below advisory,
but may gust between 20-25 knots Thursday night into Friday.
RIP CURRENTS...
The strengthening onshore flow will result in a high risk for
the development of dangerous rip currents today along the coasts
of Delaware and New Jersey.
&&
.TIDES/COASTAL FLOODING...
A persistent onshore flow is expected from today through
Tuesday night. While water levels will be on the increase, we
are at the first quarter moon so astronomical tides are
relatively low. It would take a surge of nearly 2 feet to cause
minor flooding along the coasts of Delaware and New Jersey. At
this time, it does not appear as though the surge will become
that high based on the latest guidance and the expected track of
the low off the Southeast coast. However, we will keep a close
eye on the model trends.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk through late tonight for NJZ014-024>026.
DE...High Rip Current Risk through late tonight for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ452>455.
Gale Warning from 6 AM Tuesday to 4 AM EDT Wednesday for
ANZ452>455.
Small Craft Advisory until 6 AM EDT Wednesday for ANZ450-451.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ430-431.
&&
Synopsis...Robertson
Near Term...Gorse
Short Term...Iovino
Long Term...Robertson
Aviation...Gorse/Robertson
Marine...Iovino/Robertson
Tides/Coastal Flooding...Hazardous weather outlook, Aug 28, 4:24 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 424 AM EDT Mon Aug 28 2017 MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062- 070-071-101>106-290830- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Mercer-Gloucester-Camden-Northwestern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 424 AM EDT Mon Aug 28 2017 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-NJZ012-013-016-020>023-027-290830- New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 424 AM EDT Mon Aug 28 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance some areas could approach minor coastal flooding levels with the Tuesday afternoon or overnight high tide cycle. The risk of flooding will depend on the track and strengthen of a low pressure system to our south. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-290830- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 424 AM EDT Mon Aug 28 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. There is a possibility of minor beach erosion along with the high surf today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance some areas could approach minor coastal flooding levels with the Tuesday afternoon or overnight high tide cycle. The risk of flooding will depend on the track and strengthen of a low pressure system to our south. There is a possibility of minor beach erosion and high surf again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ452>455-290830- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 424 AM EDT Mon Aug 28 2017 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 4 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450-451-290830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 424 AM EDT Mon Aug 28 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:41 PM EDT | Rip Current Statement | PHI | Sussex | 3 days |
| Aug 28, 4:00 PM EDT | High Surf Advisory | PHI | Sussex | 36 hr |
| Aug 28, 3:40 AM EDT | Gale Warning | PHI | 48 hr |
Nearby
Wind Advisories in New Jersey, 2017Wind Advisories in Delaware, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.